A high-order numerical method for solving nonlinear Lane-Emden type equations arising in astrophysics

Aydınlık S., Kırış A.

ASTROPHYSICS AND SPACE SCIENCE, vol.363, no.12, 2018 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 363 Issue: 12
  • Publication Date: 2018
  • Doi Number: 10.1007/s10509-018-3483-y
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Istanbul Technical University Affiliated: Yes


In this paper, some nonlinear Lane-Emden type equations arising in astrophysics are solved by Chebyshev Finite Difference Method. Convergence and error analysis of the method are examined. To show the applicability and efficiency, some astrophysics problems such as the isothermal gas spheres, standard Lane-Emden equation and white-dwarf equation are realized. Besides, the method carried out for some boundary value problems, and it is shown that the method also works with boundary conditions as well as with initial conditions without any modification. The results demonstrated that the proposed method is rather efficient and more accurate than the many methods given in the literature.